It works very well. But I am afraid that I'll be addicted to it. Is there a danger for using it forever?
You can become physiologically dependent on the drug. But, your dose is so low. I wouldn't worry. Be happy it works. I take 2mg of the drug twice daily and at that dose I would have to be slowly taken off -so no withdrawal effects.
Using forever-if you stay at such a small dose I wouldn't worry about that either. But, if you notice you needing more to help you sleep-talk to your doctor. It's not good for me to take as much as I do, but for my case the pros outweigh the cons.
I hope I helped!
I dont know if I can really answer your question about it being dangerous to take forever, but I wanted to comment, because you are in the same boat I am in. I am having insomnia and bad restless legs at night! Toss and turn and want to crawl out of my skin. Have tried different things but Clonazepam seems to work the best. Ambien and other drugs just make me SO tired and groggy the next day. I take 0.5 mg as well not EVERY night, but many nights. Actually my OWN DR. would not prescribe it to me because she said it is addictive, so I went elsewhere.
I believe it is safe for long term use, I have been on 0.5mg for just over 6 years to help me sleep and it's worked great it doesn't make me all goofy like other sleep meds I have tried (Seroquel) was horrible, I have also never felt the need to increase my dose, I am happy with the results I've got but every person is different.
I feel obligated to share my experience with klonopin, as I don't believe it is safe to take for years and years. I was prescribed klonopin, 0.5 mg, for panic attacks 25 years ago. It worked in conjunction with Paxil for many years. I began having panic attacks again about 13 years ago. My doctor began upping the dosage, trying to get the same results as before. This went on until I was taking 6 mg a day. The panic attacks were not diminished by this dosage, and were becoming more frequent, sometimes several a day. I decided I wanted to stop taking these medications as they were not working, and mentioned this to my doctor. He did not think this was the right course of action however told me to cut the dose in half. It is very dangerous to stop klonopin without weaning off slowly, I had researched this and knew I should do this under a doctor's care. It became apparent into the 3rd day of this that cutting the dosage in half was too fast so increased it by a quarter.
The withdrawals were starting and they are very unpleasant. I found a doctor that specializes in helping people wean themself off of klonopin. He explained that klonopin is metabolized through the liver and is not good for your body. He put me on Gabapentin, which is metabolized through the kidneys and is better for your body. It took 4 months to wean off the klonopin and was the most difficult period of my life. I have now been off klonopin for 7 weeks, I haven't had a panic attack for this past 7 weeks either. I still have withdrawals, and these will last for several more weeks, possibly many more months. If you're interested you may look up klonopin withdrawal symptoms, I had 95% of the symptoms that are possible, including hallucinations. I'm looking forward to being a new me, without the effects of those medications. I hope this helps someone, it's hard going, but worth it in the long run.
I’ve taken klonopin for more than ten years or more and it’s a good drug. I only have taken the 0.5 mg as needed. I don’t abuse the drug and never have any withdrawals from it. It’s a very good drug in my opinion and can be taken long term. You do have to be careful not to take it so much that you build a tolerance for it and then you will be taken higher milligrams to try to achieve the same effect/feeling.
I have been taking clonazepam 0.5 once daily for over 20 years, never had any side effects and had considered trying to get off of them. At this point I don't think it's worth the risk of any withdrawal symptoms. Was initially prescribed because of two panic attacks and continuing anxiety.
My understanding is no as long as the dosage isn’t very high. I take 1 mg/ day with lexapro. Works great. I would be very concerned if my doctor tried to put me on a really high dose. I wouldn’t do it. I’d try another anti- depressant first
- Clonazepam Information for Consumers
- Clonazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Clonazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.